MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during normal use, cracks in the back end (luer adapter) of the catheter were noted.There was no leak.Alcohol was the cleaning agent used on the device.Tego was not utilized.The insertion site was treated prior to product placement.A repair kit was used to restore the catheter to working condition, and the catheter was repaired.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, prior to use, cracks in the venous back end (luer adapter) of the catheter were noted and bled at home.Alcohol was the cleaning agent used on the device.2% chlorhexidine in 70% alcohol was the cleaning agent typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.Tego was not utilized.The insertion site was treated prior to product placement.The adapters were tightened by hand.Flushing was done.No other defects or damages were found on the product.No other products were being utilized with the device.A competitor's repair kit was used to restore the catheter to working condition.The hub was replaced as intervention required as a result of the event, the catheter was repaired, and this resolved the issue.There was an unspecified amount of blood loss.Blood transfusion was not required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20383505
Report Number1282497-2024-00432
Device Sequence Number12771925
Product Code MSD
UDI-Device Identifier10884521158030
UDI-Public10884521158030
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040P
Device Catalogue Number8888145040P
Device Lot Number2203900150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Patient Weight66 KG